Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 192, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 11, 2004, 5:31 PM MDT for Colfax County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2004, 5:31 PM MDT (23:31 UTC)
- Expired
- Aug 11, 2004, 6:20 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Colfax County, NM
The radar
The Albuquerque radar (KABX), 225 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 2:35 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -421 J/kg
- Mixed-layer LCL
- 2167 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 112331 SVRABQ NMC007-120020- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 531 PM MDT WED AUG 11 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL AND SOUTHWEST COLFAX COUNTY IN NORTHEAST NEW MEXICO * UNTIL 620 PM MDT * AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER UTE PARK...OR ABOUT 30 MILES NORTHWEST OF SPRINGER...MOVING SOUTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES WEST OF CIMARRON AT 540 PM MDT 6 MILES WEST OF PHILMONT SCOUT RANCH AT 545 PM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3671 10492 3663 10528 3628 10524 3631 10465 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:00 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 11, 3:00 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED AUG 11 2004 CORRECTED FIRST 2 SENTENCES OF SECOND PARAGRAPH .DISCUSSION...RATHER STRONG RIDGE OF HIGH PRESSURE TO OUR W WILL FLATTEN AS IT MOVES E OVER NM THIS WEEKEND. MOIST EASTERLY LOW LEVEL FLOW BEHIND YESTERDAY/S BACK DOOR COLD FRONT WILL GRADUALLY SHIFT TO SOUTHERLY AND REMAIN MOIST THROUGH THE WEEKEND. THUS... ACTIVE WEATHER THROUGH THE WEEKEND WITH SOME DECREASE IN CONVECTION EARLY NEXT WEEK. STRONGER RIO GRANDE VALLEY E WIND EVENT LIKELY TONIGHT AND POSSIBLY THURSDAY NIGHT. WITH UPSLOPE FLOW AND ADDED MOISTURE SHOULD BE PLENTY OF SHOWERS AND STORMS OVER THE E THIS EVENING INTO TONIGHT WITH A SEVERE THUNDERSTORM WATCH FOR EASTERN PLAINS COUNTIES THROUGH 800 PM. MORE SEVERE WEATHER POSSIBLE THU AND AGAIN FRI AFTNS/EVES. FURTHERMORE...POTENTIAL FOR STRONG TO SEVERE STORMS AND HEAVY RAIN MAY REACH INTO THE RIO GRANDE VALLEY THU AND FRI THANKS TO ADDED MOISTURE FROM OVERNIGHT E WINDS. ONLY THE FAR NW MAY ESCAPE ANY PRECIP NEXT COUPLE OF DAYS. FRI AND THE WEEKEND TO REMAIN ACTIVE. GFS BRINGS A DISTURBANCE ACROSS SRN NM ON FRI AND FRI NIGHT. ETA HINTS AT IT AS WELL. VERY WEAK FLOW EARLY NEXT WEEK AND A LEE TROUGH MAY LEAD TO SOME DRYING...BUT ANOTHER BACK DOOR COLD FRONT NOW FORECAST FOR TUE NIGHT AND WED INTO THE E WITH A FRESH BATCH OF MOISTURE. DLC && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 060/093 060/091 059 44000 GALLUP.................... 051/090 052/085 051 44111 GRANTS.................... 050/086 052/084 051 44111 GLENWOOD.................. 060/093 061/089 060 44223 CHAMA..................... 044/078 046/077 044 44133 LOS ALAMOS................ 051/079 052/078 051 44133 RED RIVER................. 041/071 041/071 041 44343 TAOS...................... 050/079 048/078 049 44233 SANTA FE.................. 053/079 052/079 051 44223 SANTA FE AIRPORT.......... 055/082 054/081 053 44223 ESPANOLA.................. 055/086 055/083 054 44123 ALBUQUERQUE HEIGHTS....... 065/087 066/086 063 44223 ALBUQUERQUE VALLEY........ 065/088 066/087 064 44223 ALBUQUERQUE FOOTHILLS..... 062/085 063/083 061 44323 ALBUQUERQUE WEST MESA..... 064/087 064/086 062 44222 SOCORRO................... 061/091 061/089 061 44223 SANDIA PARK/CEDAR CREST... 056/079 056/078 054 44333 MORIARTY/ESTANCIA......... 049/081 049/080 048 44443 CARRIZOZO................. 057/083 057/083 059 44224 RUIDOSO................... 054/076 053/076 055 44435 RATON..................... 051/074 050/074 048 44434 LAS VEGAS................. 050/075 049/075 050 44444 ROY....................... 053/075 053/076 053 44545 CLAYTON................... 054/074 055/075 055 44535 SANTA ROSA................ 058/082 058/083 059 44435 TUCUMCARI................. 059/078 060/082 060 44545 FORT SUMNER............... 060/081 060/084 061 44435 CLOVIS.................... 059/079 060/081 061 44336 PORTALES.................. 058/079 060/082 061 44326 ROSWELL................... 065/085 065/085 065 44326 && .ABQ WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 800 PM NMZ 004>007-011>013-016>021. && 44
Hazardous weather outlook, Aug 11, 6:00 AM MDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED AUG 11 2004 NMZ001>021-121200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ROUGHLY THE EASTERN HALF OF NEW MEXICO FROM THIS AFTERNOON INTO TONIGHT. THIS INCLUDES THE AREA FROM THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER. HAIL TO AROUND ONE INCH IN DIAMETER AND WIND GUSTS PAST 60 MPH ARE POSSIBLE IN THE STRONGEST STORMS. TORRENTIAL RAIN COULD CAUSE ISOLATED FLASH FLOODING. AN ISOLATED TORNADO IS EVEN POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND EASTERN NEW MEXICO THURSDAY AND FRIDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG WITH ISOLATED FLASH FLOODING AND AN ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY BETWEEN 300 PM AND MIDNIGHT ACROSS THE EASTERN HALF OF NEW MEXICO...INCLUDING THE FOLLOWING COUNTIES...TAOS...COLFAX...UNION...MORA...HARDING...SANTA FE...SAN MIGUEL... QUAY...TORRANCE...GUADALUPE...DE BACA...CURRY... ROOSEVELT...LINCOLN... BACA...CURRY...ROOSEVELT...LINCOLN...AND CHAVES. 40
In the hours before
Local storm report, Aug 11, 4:31 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
431 PM MDT WED AUG 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL COCHITI LAKE 35.65N 106.34W
08/11/2004 0.88 INCH SANDOVAL NM PUBLIC
0412 PM HAIL COCHITI LAKE 35.65N 106.34W
08/11/2004 0.88 INCH SANDOVAL NM PUBLIC
&&
GBThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:00 PM MDT | Tornado Warning | ABQ | De Baca | 45 min |
| Aug 10, 6:05 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 55 min |
| Aug 10, 6:14 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 61 min |
| Aug 10, 6:19 PM MDT | Tornado Warning | ABQ | De Baca | 26 min |
| Aug 10, 6:45 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 45 min |
| Aug 11, 4:11 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 39 min |
| Aug 11, 4:27 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 63 min |
| Aug 11, 4:40 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 40 min |
| Aug 11, 5:11 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 49 min |
| Aug 11, 5:25 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance | 50 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.